MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE POWER MODULE PATIENT CABLE, 14 VOLT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE POWER MODULE PATIENT CABLE, 14 VOLT; VENTRICULAR (ASSIST) BYPASS
Model Number 103426
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: incidental finding: wire fatigue in power cable section the reported event of damage on the patient cable was confirmed with the returned 14v power module patient cable.Visual inspection of the returned 14v power module patient cable revealed damage with visible shielding approximately 49 inches from the controller power connector end.Functional testing of the patient cable did not reveal any functional issues related to the damage.After testing, the area around the damage was removed, and visual inspection revealed the damage did not breach the shielding construction.A root cause of the damage outer insulation could not be determined through this evaluation.Device history records for 14v power module patient cable could not be located and was not reviewed.Heartmate 3 patient handbook rev d, cautions the users to ¿call your hospital contact if you think that, for any reason, any portion of your equipment is not functioning as usual, is broken, or you are uncomfortable with the operation of the equipment.Your hospital contact can check the equipment and order replacements, if needed.Do not try to repair anything yourself.¿ under section 5 ¿alarms and troubleshooting¿ describes all alarms (visual and audible) and what action should be performed when they do occur.Under section 2, ¿the system controller self test¿, the system controller self test is loud and bright.All of the lights, symbols, and sounds come on and ¿self test¿ appears on the screen.Heartmate 3 instructions for use rev c, under section f, safety checklists, replace any equipment or system component that appears damaged or worn.Heartmate ii lvas ifu rev.C (section 7), heartmate ii patient handbook rev.B (section 5), under alarms and troubleshooting, describes all alarms (visual and audible) and what action should be performed when they do occur.Heartmate ii lvas ifu rev.C, heartmate ii patient handbook rev.B, both of which cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the patient cable was broken and was replaced.

Brand Name
HEARTMATE POWER MODULE PATIENT CABLE, 14 VOLT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key17816406
Report Number2916596-2023-06928
Device Sequence Number2342928
Product Code DSQ
UDI-Device Identifier00813024010784
UDI-Public813024010784
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number103426
Device Lot Number11019042902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2023
Initial Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown